How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. A.S. Desai Your Own Question
Dr. A.S. Desai
Dr. A.S. Desai, Ophthalmologist
Category: Eye
Satisfied Customers: 2398
Experience:  MS Ophthalmology with 13 years of surgical expereince
Type Your Eye Question Here...
Dr. A.S. Desai is online now
A new question is answered every 9 seconds

Im was using xalatan and combigan to lower my eye pressure.

This answer was rated:

I'm was using xalatan and combigan to lower my eye pressure. I had no problem
with blood shot eyes. I substitued xalatan and started applying lumigan, because my
supplemental insurance would not help to cover the cost of xalatan - My eyes
are blood shot and my eye lashes are growing.

Please advise ( second opinion ).


Welcome to Just Answer

Growth of eyelashes is a common side effect of latanoprost( xalatan) . It can even cause a discoloration of the eyes. Lumigan( bimanoprost) can also have similar effect on the eyelashes( becomes thicker). The issue with eyelashes is not a serious one and can be ignored.

As for blood shot eyes, it could be due to a sub-conjunctival hemorrhage if there is diffuse blood redness of the white of the eye, painless and no other eye symptoms like watering or discharge. It can occur due to rupture of a tiny blood vessel in the white of the eye( conjunctiva). It is harmless and resolves on its own by 2 weeks and does not require any specific eye medicine except lubricating eye drops for soothening effect.

Thank you and best wishes

If you are satisfied with the answer , please press the accept button so that I get my dues.

A bonus and positive feedback are welcome.

Views expressed are for information purpose only and cannot substitute a visit to an ophthalmologist
Dr. A.S. Desai and other Eye Specialists are ready to help you
Hello Ron,

Though I did mention sub-conjunctival hemorrhage as the cause of blood shot eyes , but since you have raised a very good doubt about it being noticed only with Lumigan and not with Xalatan, then let me add that the redness could be due to another known side effect of lumigan called conjunctival hyperemia ( redness of the conjuctiva). It does not need any specific treatment but many a times patients discontinue solely due to the conjunctival hyperemia. I guess you can wait for some more time before you get concerned about it.

Thank you

PS- do not press the accept button again as you have already done so.

Related Eye Questions